Alert archive / New Mexico / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS El Paso, TX

February 26, 2011

NWS El Paso, TX issued this winter storm warning at Feb 26, 2011, 5:15 AM MST. It took effect at Feb 27, 2011, 6:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 5:15 AM MST (12:15 UTC)
In effect from
Feb 27, 2011, 6:00 AM MST
Expired
Feb 27, 2011, 5:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WWUS44 KEPZ 261215
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
515 AM MST SAT FEB 26 2011

...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO
SOUTHWESTERN NEW MEXICO ON SUNDAY...

.A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL
MOVE ACROSS NEW MEXICO ON SUNDAY. AS A RESULT SNOW AND BLOWING
SNOW WILL OCCUR. SNOW AMOUNTS WILL RANGE FROM 3 TO 5 INCHES
ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER
THE LOWER ELEVATIONS. THE COMBINATION OF SNOW AND HIGH WINDS WILL
CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES AND
ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND SUNRISE ON SUNDAY AND
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON.

NMZ025-261315-
/O.CAN.KEPZ.WS.A.0003.110227T1200Z-110228T0300Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
515 AM MST SAT FEB 26 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WINTER STORM WATCH. 

SNOW AND BLOWING SNOW IS STILL EXPECTED ACROSS THE SOUTHERN
SACRAMENTO MOUNTAINS ON SUNDAY BUT SNOW AMOUNTS SHOULD BE LESS
THAN 3 INCHES OVER MOST LOCATIONS.

$$

NMZ022-262300-
/O.UPG.KEPZ.WS.A.0003.110227T0400Z-110227T1800Z/
/O.NEW.KEPZ.WS.W.0003.110227T1300Z-110227T2100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
515 AM MST SAT FEB 26 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW 
WHICH IS IN EFFECT FROM 6 AM TO 2 PM MST SUNDAY.

* SNOW ACCUMULATIONS...3 TO 5 INCHES AT ELEVATIONS ABOVE 6000 FT.
  LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL.

* TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE
  SUNDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON. SNOW WILL
  DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING.

* WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL
  INCREASE UP TO 40 MPH BY EARLY AFTERNOON.

* SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO
  4000 FT BY 10 AM.

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO 
  ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY 
  BECOME SNOW PACKED AND SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ030-262300-
/O.NEW.KEPZ.WW.Y.0004.110227T1300Z-110227T1900Z/
SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITY OF...LORDSBURG
515 AM MST SAT FEB 26 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH
IS IN EFFECT FROM 6 AM TO NOON MST SUNDAY.


* SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 FEET
  AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE.

* TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE
  SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH.

* SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE SUNDAY
  FALLING TO NEAR 4000 FEET BY 10 AM.

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A
  MILE PLUS ICY ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ROGASH
3 follow-up statements
387 
WWUS44 KEPZ 262245
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 PM MST SAT FEB 26 2011

...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO
SOUTHWESTERN NEW MEXICO ON SUNDAY...

.A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL
MOVE ACROSS NEW MEXICO ON SUNDAY. AS A RESULT SNOW AND BLOWING
SNOW WILL OCCUR. IN SOUTHWEST NEW MEXICO SNOW AMOUNTS WILL RANGE
FROM 3 TO 6 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1
TO 3 INCHES OVER THE LOWER ELEVATIONS. THE SACRMENTO MOUNTAINS MAY
ALSO GET 2 TO 5 INCHES OF SNOW. THE COMBINATION OF SNOW AND HIGH
WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW
VISIBILITIES AND ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND
SUNRISE ON SUNDAY AND CONTINUE THROUGH THE MORNING BEFORE
DIMINISHING IN THE AFTERNOON.

NMZ022-271200-
/O.EXT.KEPZ.WS.W.0003.110227T1300Z-110228T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
345 PM MST SAT FEB 26 2011

...WINTER STORM WARNING NOW IN EFFECT FROM 6 AM TO 5 PM MST
SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 AM TO 5 PM MST
SUNDAY. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 FT.
  LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL.

* TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE
  SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL
  DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING.

* WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL
  INCREASE UP TO 45 MPH BY EARLY AFTERNOON.

* SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 
  4000 FT BY 10 AM. 

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO 
  ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY 
  BECOME SNOW PACKED AND SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ025-271200-
/O.EXB.KEPZ.WW.Y.0004.110227T1700Z-110228T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
345 PM MST SAT FEB 26 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW... WHICH IS IN EFFECT
FROM 10 AM TO 7 PM MST SUNDAY.

* SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 5 INCHES ABOVE 6000 FEET
  AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE.

* TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND MID DAY
  SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 1 PM.

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH.

* SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6000 FEET SUNRISE SUNDAY
  FALLING TO NEAR 4000 FEET BY NOON. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A 
  MILE PLUS ICY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ030-271200-
/O.EXT.KEPZ.WW.Y.0004.110227T1300Z-110227T2100Z/
SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITY OF...LORDSBURG
345 PM MST SAT FEB 26 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 2 PM MST
SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 2 PM
MST SUNDAY. 

* SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 
  FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. 

* TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE 
  SUNDAY WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM. 

* WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 MPH.

* SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE 
  SUNDAY FALLING TO NEAR 4000 FEET BY 10 AM. 

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A 
  MILE PLUS ICY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

LUNDEEN
440 
WWUS44 KEPZ 271144
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
444 AM MST SUN FEB 27 2011

...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO
SOUTHWESTERN NEW MEXICO ON TODAY...

.A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL
MOVE ACROSS NEW MEXICO TODAY. AS A RESULT SNOW AND BLOWING SNOW
WILL OCCUR. IN SOUTHWEST NEW MEXICO SNOW AMOUNTS WILL RANGE FROM 3
TO 6 INCHES ACROSS MOUNTAINS AREAS ABOVE 5000 FEET WITH 1 TO 3
INCHES OVER THE LOWER ELEVATIONS. THE SACRAMENTO MOUNTAINS MAY ALSO
GET 2 TO 5 INCHES OF SNOW. THE COMBINATION OF SNOW AND HIGH WINDS
WILL CREATE DANGEROUS DRIVING CONDITIONS DUE TO LOW VISIBILITIES
AND ICY ROADS. HEAVIEST SNOWS WILL BEGIN AROUND SUNRISE AND
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON.

NMZ022-272300-
/O.CON.KEPZ.WS.W.0003.110227T1300Z-110228T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
444 AM MST SUN FEB 27 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 
  FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. 

* TIMING...HEAVIEST SNOW FALL EXPECTED TO BEGIN AROUND SUNRISE
  THIS MORNING AND CONTINUE INTO THE AFTERNOON. SNOW WILL
  DIMINISH DURING THE LATE AFTERNOON AND END BY EVENING.

* WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL
  INCREASE UP TO 45 MPH BY EARLY AFTERNOON.

* SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 
  4000 FT BY 10 AM. 

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO 
  ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY 
  BECOME SNOW PACKED AND SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ030-272100-
/O.CON.KEPZ.WW.Y.0004.110227T1300Z-110227T2100Z/
SOUTHWEST DESERT/BOOTHEEL-
INCLUDING THE CITY OF...LORDSBURG
444 AM MST SUN FEB 27 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 3 INCHES ABOVE 5000 
  FEET AGL WITH AMOUNTS AROUND AN INCH ELSEWHERE. 

* TIMING...SNOW OR SNOW MIXED WITH RAIN BEGINNING AROUND SUNRISE
  WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 10 AM.

* WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH EARLIER THIS
  MORNING INCREASING TO NEAR 40 MPH BY NOON. 

* SNOW LEVELS...SNOW LEVELS MAINLY ABOVE 6500 FEET SUNRISE FALLING
  TO NEAR 4000 FEET BY 10 AM.

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A 
  MILE PLUS ICY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ025-272300-
/O.CON.KEPZ.WW.Y.0004.110227T1700Z-110228T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
444 AM MST SUN FEB 27 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM MST THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM MST THIS EVENING. 

* SNOW ACCUMULATIONS...SNOW AMOUNTS UP TO 5 INCHES ABOVE 7000 FEET
  WITH AMOUNTS AROUND 1 TO 3 INCHES ELSEWHERE.

* TIMING...SNOW OR SNOW MIXED WITH RAIN STARTING AROUND 10 AM
  WITH MOSTLY SNOW ACROSS ALL LOCATIONS BY 1 PM.

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH.

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A 
  MILE PLUS ICY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ROGASH
498 
WWUS44 KEPZ 272250
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 PM MST SUN FEB 27 2011

...STRONG WINTER STORM SYSTEM TO BRING SNOW AND BLOWING SNOW TO
SOUTHWESTERN NEW MEXICO ON TODAY...

.A DEEP UPPER LEVEL PRESSURE SYSTEM WITH A STRONG COLD FRONT WILL
CONTINUE TO MOVE ACROSS NEW MEXICO EARLY THIS EVENING. AS A
RESULT SNOW AND BLOWING SNOW WILL OCCUR FOR A FEW MORE HOURS.
TOTAL SNOW AMOUNTS WILL RANGE FROM 3 TO 6 INCHES ACROSS MOUNTAINS
AREAS ABOVE 5000 FEET WITH 1 TO 3 INCHES OVER THE LOWER
ELEVATIONS. THE SACRAMENTO MOUNTAINS MAY ALSO GET 2 TO 5 INCHES OF
SNOW. SNOW SHOWERS WILL DIMINISH AND END BY EARLY EVENING WITH
LITTLE FURTHER ACCUMULATION.

NMZ022-280000-
/O.CON.KEPZ.WS.W.0003.000000T0000Z-110228T0000Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
INCLUDING THE CITY OF...SILVER CITY
350 PM MST SUN FEB 27 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES AT ELEVATIONS ABOVE 6000 
  FT. LOWER ELEVATIONS MAY RECEIVE 1 TO 3 INCHES OF SNOWFALL. 

* TIMING...HEAVIEST SNOW FALL SHOULD BEGIN TO TAPER OFF IN THE NEW
  FEW HOURS AND END BY EARLY EVENING. 

* WINDS...STRONG WEST TO SOUTHWESTERLY WINDS OF 20 TO 30 MPH.
 
* SNOW LEVELS...INITIAL SNOW LEVELS AROUND 6500 FT WILL DROP TO 
  4000 FT BY 10 AM. 

* IMPACTS...SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO 
  ONE HALF MILE OR LESS. ROADS OVER THE HIGHER TERRAIN MAY 
  BECOME SNOW PACKED AND SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ025-280200-
/O.CON.KEPZ.WW.Y.0004.000000T0000Z-110228T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
350 PM MST SUN FEB 27 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* SNOW ACCUMULATIONS...TOTAL SNOW AMOUNTS UP TO 5 INCHES ABOVE
  7000 FEET WITH AMOUNTS AROUND 1 TO 3 INCHES ELSEWHERE.

* TIMING...SNOW WILL BEGIN TO TAPER OFF AND DURING THE EARLY
  EVENING HOURS. 

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH.

* IMPACTS...THE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS 
  DRIVING CONDITIONS DUE TO AREAS OF LOW VISIBILITIES OF UNDER A 
  MILE PLUS ICY ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 3:32 AM MST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 26, 3:32 AM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MST SAT FEB 26 2011

.SYNOPSIS...
IT WILL BE BREEZY TO WINDY THIS AFTERNOON WITH SOUTHWEST WINDS
PUSHING WARM DRY AIR INTO THE REGION. TONIGHT AND SUNDAY A DEEP
UPPER LOW AND A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA AND
INTO NEW MEXICO AND WESTERN TEXAS. THIS COMPLEX STORM SYSTEM WILL
BRING WINDY AND MUCH COOLER WEATHER TO THE REGION WITH SNOW OVER
THE MOUNTAINS AND AREAS OF SNOW AND RAIN SHOWERS ACROSS THE LOWER
ELEVATIONS. FOR MOST OF NEXT WEEK WESTERLY WINDS WILL RESULT IN
WARMER DRY WEATHER.

&&

.DISCUSSION...
COMPLEX WEATHER SITUATION EVOLVING WITH MODELS SHOWING GOOD
AGREEMENT AND CONSISTENCY FOR SUNDAY STORM EVENT. THIS MORNING
DEEP CLOSED LOW WAS MOVING SOUTHWARD THROUGH CENTRAL CALIFORNIA
WITH SYSTEM EXPECTED TO CONTINUE SOUTHWARD MOVEMENT THROUGH THIS
EVENING. AS THE LOW APPROACHES SOUTHWEST WINDS WILL INCREASE
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS WITH INFLOW OF WARM
DRY AIR THIS TODAY. BREEZY TO WINDY CONDITIONS THIS AFTERNOON WILL
THEREFORE CREATE DANGEROUS FIRE WEATHER CONDITIONS.

LATER TONIGHT THE DEEP CLOSED LOW AND AN ASSOCIATED STRONG COLD
FRONT WILL ACCELERATE ACROSS ARIZONA AND CONTINUE EASTWARD ACROSS
THE CWA LATER SUNDAY MORNING AND AFTERNOON. IN RESPONSE LEE
CYCLOGENESIS WILL OCCUR OVER SOUTHEASTERN COLORADO WITH ATTENDANT
PRESSURE FALLS EXTENDING INTO EASTERN NEW MEXICO. STRENGTHENING
PRESSURE/HEIGHT GRADIENTS WILL THUS CREATE VERY WINDY CONDITIONS
ON LATE SUNDAY MORNING THROUGH THE AFTERNOON AS 700 MB WINDS
APPROACH 70 KT AND 500 MB FLOW WILL EXCEED 100 KT.

LIFTING WILL ALSO BE STRONG AND DEEP AS THE CWA WILL EXPERIENCE
DPVA ENHANCED BY 150 KT UPPER JET WITH MID LEVEL FRONTOGENETIC
FORCING ALSO EXPECTED. THUS DESPITE MUCH MOISTURE INFLOW WESTERN
ZONES AT LEAST WILL HAVE WIDESPREAD PRECIP WITH SNOW AMOUNTS UP
TO 5 INCHES OVER THE GILA AREA AND POSSIBLY UP TO 3 INCHES OVER
PORTIONS OF THE BOOT HEEL. AT MOMENT IT APPEARS STRONGEST WINDS
WILL ENSUE DURING THE EARLY AFTERNOON WHEN SNOW IS DIMINISHING SO
WILL NOT ISSUE ANY BLIZZARD WARNINGS.

BY SUNDAY EVENING THE UPPER LOW WILL BE EAST OF THE CWA WITH ZONAL
FLOW PATTERN AND ASSOCIATED WESTERLY WINDS BRINGING GENERALLY
WARMER DRY WEATHER NEXT WEEK. LATEST GFS SUGGESTS POSSIBLY BREEZY
TO WINDY ON THURSDAY WHEN AN UPPER WAVE MOVES ACROSS THE SOUTHERN
ROCKIES.

&&

.AVIATION...
VFR CONDITIONS TODAY AND TONIGHT WITH AREAS OF CEILINGS ABOVE
10,000 AGL. AREAS OF MODERATE TURBULENCE THIS AFTERNOON BELOW 6000
FEET AGL. A DEEP UPPER LOW WITH A STRONG COLD FRONT WILL MOVE
ACROSS THE REGION ON SUNDAY BRINGING SCATTERED AREAS OF MVFR AND
ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW
SHOWERS AND BLOWING DUST. ALSO AREAS OF SEVERE TURBULENCE BELOW 6000
FEET AGL...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES.

&&

.FIRE WEATHER...
A DANGEROUS FIRE WEATHER SITUATION WILL OCCUR THIS AFTERNOON AS
20 TO 30 MPH SOUTHWEST WINDS WILL COMBINE WITH WARM TEMPERATURES
AND LOW HUMIDITIES TO CREATE RED FLAG CONDITIONS. THE FIRE DANGER
WILL TEMPORARILY DIMINISH TONIGHT AND SUNDAY AS A DEEP UPPER LOW
AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION. THIS STORM
SYSTEM WILL PRODUCE VERY WINDY CONDITIONS ON SUNDAY BUT WITH MUCH
COOLER TEMPERATURES ALONG WITH WIDESPREAD AREAS OF SNOW AND RAIN
SHOWERS.

FOR THE REMAINDER OF THE FORECAST PERIOD WESTERLY WINDS WILL BRING
WARMING TEMPERATURES AND LOW HUMIDITIES WITH THE FIRE DANGER
GRADUALLY INCREASING. POSSIBLY BREEZY TO WINDY ON THURSDAY AS AN
UPPER DISTURBANCE MOVES ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  50  52  28  58 /   0   0  20   0   0
SIERRA BLANCA TX        77  50  52  28  58 /   0   0  20   0   0
LAS CRUCES              73  48  50  25  58 /   0   0  30   0   0
ALAMOGORDO              71  46  48  25  54 /   0   0  30   0   0
CLOUDCROFT              54  41  41  15  37 /   0  10  40  10   0
TRUTH OR CONSEQUENCES   70  45  47  23  53 /   0  10  40   0   0
SILVER CITY             60  38  38  16  46 /   0  20  60  10   0
DEMING                  72  46  46  23  57 /   0  10  40   0   0
LORDSBURG               69  40  40  21  56 /   0  30  60   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR NMZ022>025-
     030>032.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
     EVENING FOR NMZ110>113.

     WINTER STORM WARNING FROM 6 AM TO 2 PM MST SUNDAY FOR NMZ022.

     WINTER WEATHER ADVISORY FROM 6 AM TO NOON MST SUNDAY FOR NMZ030.

TX...HIGH WIND WARNING FROM 11 AM TO 6 PM MST SUNDAY FOR TXZ055-056.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Feb 25, 6:00 AM MST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MST FRI FEB 25 2011

NMZ022>025-030>032-TXZ055-056-261315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD. WINDS
WILL BE BREEZY TO MILDLY WINDY THIS AFTERNOON. TEMPERATURES WILL BE
4 TO 7 DEGREES WARMER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC
STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND.
STRONG WINDS AND BLOWING DUST WILL RETURN LATE SATURDAY AFTERNOON
AHEAD OF THE SYSTEM.  AS THE SYSTEM MOVES THROUGH LATE SATURDAY
NIGHT THROUGH SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A
SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR
RAIN AND SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS
AND A HIGH WIND WATCH FOR ALL ZONES SUNDAY.

THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING
WEATHER FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 6:57 PM MSTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more23 hr
Feb 26, 4:39 AM MSTHigh Wind WarningEPZ38 hr
Feb 26, 5:15 AM MSTWinter Weather AdvisoryEPZ38 hr

Nearby

Winter Storm Warnings in New Mexico, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.